Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 23, 2014, 02:10:08 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 635771
  • Total Topics: 48233
  • Online Today: 199
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: New Med's  (Read 823 times)

0 Members and 1 Guest are viewing this topic.

Offline Desertguy

  • Member
  • Posts: 183
New Med's
« on: August 28, 2008, 12:19:54 AM »
I have been on Atripla for 10 months & the Sustiva was starting to get me depressed!!!
My Doc just put me on Truvada & Kaletra.  Really know knowing about them.  I will have 6 weeks on them before I get my new blood work so crossing fingers.

Offline Patrick

  • Member
  • Posts: 86
  • Where the determination is, the way can be found.
Re: New Med's
« Reply #1 on: August 28, 2008, 02:59:02 AM »
Well the only new med you are really getting there is the Kaletra.  Truvada is part of Atripla.  You can go to the "drugs" link in the upper-lefthand corner on your screen and get a good rundown about all the good and bad about Kaletra.  I've been on Truvada and Kaletra for 9 months now and its a pretty good combo.  It knocked my viral load down extremely fast when I first started taking it and has held me at undetectable (ok, blip to 80 this time) since then.

Side effects...........lots of liquid pooping.  Get ready for that.  It doesn't happen to everyone, but it happens to a lot, especially when they first start taking it.  Just keep hydrated, and that side-effect should subside somewhat over time.  It doesn't bother me that way very much anymore.  Taking some acidophilus has helped calm my intestines, along with the occasional immodium.

For your blood tests, make sure you get a lipid profile done every time, as kaletra has a tendency to raise cholesterol and triglycerides.  If these get too high for too long, it can cause other problems, so you have to keep an eye on it.

Kaletra is an effective drug, that is for sure.  It actually has been shown to get a significant amount of people to undetectable by itself, taken as mono-therapy (ok, kinda dual therapy with the norvir component).  If you can tolerate the initial diarreah, I think you'll find it to work pretty well for you. 
Seroconversion - late October 07
11/14/07 - CD4 190   VL >750,000
11/14/07 - Started Truvada & Kaletra
12/5/07 - CD4 851     VL 710
2/19/08 - CD4 604     VL Undetectable
5/8/08 -   CD4 829     VL Undetectable
8/12/08 - CD4 915     VL 80 (blip)
11/11/08 - CD4 967    VL Undetectable

Offline Miss Philicia

  • Member
  • Posts: 23,995
  • celebrity poster, faker & poser
Re: New Med's
« Reply #2 on: August 28, 2008, 07:20:54 AM »
Why not Reyataz instead of Kaletra?  Kaletra works quite well, but really I firmly believe it should more further down the pipeline rather than the 2nd choice after Sustiva.  Make sure and keep immodium handy -- I took up to 15 mg of it daily, but then I'm an extreme case.  I had to take it regularly with every dose of Kaletra just to regulate my bowels.  And yeah, it's not great on your lipds and I'm convinced that this causes and extended tummy when previous to that I had a 6-pack.

As you doctor about Reyataz.  Truvada works quite well as far as I'm concerned, except it makes you fart a lot.  Personally I think Reyataz should be offered to patients before either Sustiva or Kaletra.
"Iíve slept with enough men to know that Iím not gay"

Offline atlq

  • Member
  • Posts: 518
Re: New Med's
« Reply #3 on: August 28, 2008, 09:46:28 AM »
Kaletra is a workhorse drug. In addition to being a strong ARV it also has a higher resistance barrier than most PI's (prior to Prevista).

The combo you are on is very effective. Regularly check your LDL, Triglycerides and Glucose levels though as Kaletra has a tendency to elevate all three. As to the gastro problems? Each person's mileage will vary, but for me they were moderate the first couple of months then relatively mild after that (stay hydrated).

ďKeep up the good work....   And God bless you.Ē
  --  Sarah Palin, to members of the Alaskan Independence Party, 2008

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.